Alert archive / California / Wind Advisories in 2006
Wind Advisory 17, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 14, 2006, 9:50 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 9:50 AM PDT (16:50 UTC)
- Expired
- Apr 15, 2006, 12:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 141650 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 950 AM PDT FRI APR 14 2006 ...WIND ADVISORY IN MOST MOUNTAIN AND DESERT AREAS UNTIL MIDNIGHT TONIGHT... .STRONG WINDS ALOFT ASSOCIATED WITH A STORM SYSTEM THAT WILL MOVE THROUGH TODAY WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE HIGHER MOUNTAINS AND IN THE DESERTS. THE WINDS WILL DECREASE LATE TONIGHT. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR PEOPLE WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. CAZ055-056-058-060>062-150100- /O.NEW.KSGX.WI.Y.0017.060414T1650Z-060415T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 950 AM PDT FRI APR 14 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES $$ ATKIN
3 follow-up statements
000 WWUS76 KSGX 142142 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 242 PM PDT FRI APR 14 2006 ...WIND ADVISORY IN MOST MOUNTAIN AND DESERT AREAS UNTIL MIDNIGHT TONIGHT... .THE COLD FRONT IS MOVING NORTHEAST AT 30 MPH ACROSS THE MOUNTAINS AND WILL CROSS OVER THE ANZA BORREGO DESERT..COACHELLA VALLEY... APPLE VALLEY...AND LUCERNE VALLEYS SAN BERNARDINO DESERTS BY 400 PM PDT. THE STRONGEST WINDS ARE OUT AHEAD OF THE FRONTAL BAND...WIND GUSTS OVER 50 MPH HAVE BEEN OBSERVED. WINDS WILL CONTINUE GUSTY BEHIND THE FRONT BUT SLOWLY DIMINISH DURING THE REMAINDER OF THE AFTERNOON AND EVENING. THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR PEOPLE WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. CAZ055-056-058-060>062-150545- /O.CON.KSGX.WI.Y.0017.000000T0000Z-060415T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 242 PM PDT FRI APR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. WIND GUSTS TO 50 MPH ARE POSSIBLE. BLOWING SAND AND DUST ARE LIKELY ACROSS THE DESERT AND VALLEY FLOORS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. WINDS WILL SLOWLY DIMINISH AFTER 400 PM. $$ RB
000 WWUS76 KSGX 150503 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1003 PM PDT FRI APR 14 2006 ...WIND ADVISORY IN MOST MOUNTAIN AND DESERT AREAS UNTIL MIDNIGHT TONIGHT... .STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE THROUGH MIDNIGHT... THEN SLOWLY DIMINISH. THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR PEOPLE WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. CAZ055-056-058-060>062-150700- /O.CON.KSGX.WI.Y.0017.000000T0000Z-060415T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1003 PM PDT FRI APR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. WIND GUSTS TO 50 MPH ARE POSSIBLE. BLOWING SAND AND DUST ARE LIKELY ACROSS THE DESERT AND VALLEY FLOORS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ JAD
000 WWUS76 KSGX 150645 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1145 PM PDT FRI APR 14 2006 ...WIND ADVISORY WILL EXPIRE... .WINDS WILL DECREASE ACROSS THE MOUNTAINS AND DESERTS TONIGHT. CAZ055-056-058-060>062-150745- /O.EXP.KSGX.WI.Y.0017.000000T0000Z-060415T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1145 PM PDT FRI APR 14 2006 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT. WESTERLY WINDS 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE TO DIMINISH OVERNIGHT. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:30 AM PDT, 20 minutes earlier.
Area forecast discussion, Apr 14, 9:30 AM PDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT FRI APR 14 2006 .SYNOPSIS...A STORM SYSTEM APPROACHING FROM THE WEST WILL BRING SHOWERS TODAY WITH POSSIBLE THUNDERSTORMS. A FEW SHOWERS COULD LINGER INTO SATURDAY MORNING. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS STORM...MAINLY IN THE MOUNTAINS AND DESERTS. A DEEP MARINE LAYER AND MOIST WESTERLY FLOW ALOFT WILL BRING VARIABLE CLOUDINESS NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. FRONTAL SYSTEM JUST OFF THE COAST THIS MORNING WITH INCREASING CLOUDINESS. THE 12Z NKX SOUNDING SHOWED THE MID TO HIGH LEVEL MOISTURE. STRONG SW WINDS ALOFT WITH NEAR 160 KT WINDS AT 35 KFT. INCREASING ONSHORE GRADIENTS WITH ABOUT 7 MB SAN-IPL. THE UPPER LOW AND ASSOCIATED COLD FRONT WILL BRING SPREAD RAIN ACROSS MOST OF OUR AREA BY EARLY THIS AFTERNOON. WIDESPREAD RAINFALL TOTALS SHOULD RANGE FROM ABOUT A QUARTER INCH NEAR THE COAST TO AN INCH ON THE W FACING MOUNTAIN SLOPES. HOWEVER...THERE WILL BE LOCAL LARGER AMOUNTS IN CONVECTION OR WHERE TRAINING OCCURS. COLDER AIR ALOFT AND JET DYNAMICS WILL BRING A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. RESIDUAL MOISTURE...ISLAND EFFECTS AND OROGRAPHICS WILL CONTINUE A SMALL CHANCE OF SHOWERS OVER AND W OF THE MOUNTAINS INTO SAT MORNING. GRADIENTS AND WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY WINDS...MAINLY IN THE MOUNTAINS AND DESERTS WHERE THEY SHOULD REACH ADVISORY STRENGTH THIS AFTERNOON AND EVENING. THE SNOW LEVEL WILL START OFF WELL ABOVE 7000 FT AND THEN LOWER TO NEAR 6500 FT TONIGHT. HOWEVER...NO WIDESPREAD LARGE SNOW ACCUMULATIONS ARE EXPECTED. HEIGHTS WILL INCREASE THIS WEEKEND AND EARLY NEXT WEEK BUT A DEEP MOIST LAYER WILL BRING PARTLY TO MOSTLY CLOUDY SKIES W OF THE MOUNTAINS AND WILL ALSO MODERATE ANY MAX TEMP INCREASE. LONGER RANGE PROGS INDICATE A DECREASING MARINE LAYER AND WARMING MID WEEK. ANOTHER TROUGH APPROACHING FROM THE NW WILL BRING MORE CLOUDS AND COOLING TOWARD THE END OF NEXT WEEK. && .AVIATION... BAND OF SHOWERS ENTERING OUTER COASTAL WATERS AT THIS TIME WAS MOVING EAST ABOUT 9 KNOTS AND SHOULD REACH THE COASTLINE AROUND 19Z IN ORANGE COUNTY AND 20Z ON SAN DIEGO COUNTY. HEAVIER SHOWERS SHOULD FOLLOW WITHIN AN HOUR. EXPECT MVFR CEILINGS/VISIBILITIES IN LOW CLOUDS AND SHOWERS WITH LOCAL IFR CEILINGS/VISIBILITIES IN THE HEAVIER SHOWERS DURING THE AFTERNOON. BAND OF SHOWERS WILL CONTINUE TO MOVE TO THE EAST WITH THE BACK EDGE REACHING THE COAST DURING THE LATE AFTERNOON/EARLY EVENING BUT MVFR CEILINGS SHOULD REMAIN OVER THE AREA THROUGH THE NIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... A SPRING STORM TO AFFECT EXTREME SOUTHWEST CALIFORNIA FRIDAY. SEE LAXSPSSGX. WIND ADVISORY FOR THE HIGHER MOUNTAINS AND DESERTS UNTIL MIDNIGHT TONIGHT. SEE LAXNPWSGX. HIGH RIP CURRENT RISK FOR SURF ZONES. SEE LAXSRFSGX. && PUBLIC...ATKIN AVIATION...HORTON
Hazardous weather outlook, Apr 14, 4:00 AM PDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT FRI APR 14 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-151200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. A STRONG...FAST MOVING STORM WILL BRING RAIN AND SOME THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...AND STRONG GUSTY WINDS. HEAVY RAIN MAY PRODUCE LOCAL URBAN AND SMALL STREAM FLOODING... THIS AFTERNOON AND TONIGHT. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION WILL BE REQUESTED TODAY TO OBTAIN SPOTTER REPORTS IN ADDITION TO THOSE RECEIVED THROUGH STANDARD OPERATING PROCEDURES. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SKYWARN SHOULD REMAIN ACTIVATED FOR THIS STORM THROUGH TONIGHT. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:21 PM PDT | Marine Weather Statement | SGX | 4 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.